×

zbMATH — the first resource for mathematics

Nonparametric estimation of hazard functions and their derivatives under truncation model. (English) Zbl 0777.62039
Summary: Nonparametric kernel estimators for hazard functions and their derivatives are considered under the random left truncation model. The estimator is of the form of sum of identically distributed but dependent random variables. Exact and asymptotic expressions for the biases and variances of the estimators are derived. Mean square consistency and local asymptotic normality of the estimators are established. Adaptive local bandwidths are obtained by estimating the optimal bandwidths consistently.
MSC:
62G07 Density estimation
62G20 Asymptotic properties of nonparametric inference
62E20 Asymptotic distribution theory in statistics
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Allredge, J. R. and Gates, C. E. (1985). Line transect estimators for left truncated distributions,Biometrics,41, 273-280. · Zbl 0617.62114
[2] Billingsley, P. (1968).Convergence of Probability Measures, Wiley, New York. · Zbl 0172.21201
[3] Chao, M. T. and Lo, S. H. (1988). Some representations of the nonparametric maximum likelihood estimators with truncated data,Ann. Statist.,16, 661-668. · Zbl 0645.62048
[4] Csörgö, S. and Horváth, L. (1980). Random censorship from the left,Studia Sci. Math. Hungar.,15, 397-401. · Zbl 0472.60023
[5] Diehl, S. and Stute, W. (1988). Kernel density and hazard function estimation in the presence of censoring,J. Multivariate Anal.,25, 299-310. · Zbl 0661.62028
[6] Gu, M. G. and Lai, T. L. (1990). Functional law of the iterated logarithm for the product-limit estimator of a distribution function under random censorship or truncation,Ann. Probab.,18, 160-189. · Zbl 0705.62040
[7] Hájek, J. (1968). Asymptotic normality of simple linear rank statistics under alternative,Ann. Math. Statist.,39, 325-346. · Zbl 0187.16401
[8] Hyde, J. (1977). Testing survival under right censoring and left truncation,Biometrika,64, 225-230.
[9] Kalbfleisch, J. D. and Lawless, J. F. (1989). Inference based on transfusion-relation AIDS,J. Amer. Statist. Assoc.,84, 360-372. · Zbl 0677.62099
[10] Keiding, N. and Gill, R. D. (1990). Random truncation models and Markov processes,Ann. Statist.,18, 582-602. · Zbl 0717.62073
[11] Lagakos, S. W., Barraj, L. M. and DeGruttola, V. (1988). Nonparametric analysis of truncated survival data with application to AIDS,Biometrika,75, 515-523. · Zbl 0651.62032
[12] Lui, K. J., Lawrence, D. N., Morgan, W. M., Peterman, T. A., Haverkos, H. W. and Bergman, D. J. (1986). A model based approach for estimating the mean incubation period of transfusion associated acquired immunodeficiency syndrome,Proc. Nat. Acad. Sci. U.S.A.,88, 3051-3055. · Zbl 0585.62179
[13] Lynden-Bell, D. (1971). A method of allowing for known observational selection in small samples applied to 3CR quasars,Monthly Notices of the Royal Astronomical Society,155, 95-118.
[14] Müller, H. G. and Wang, J. L. (1990). Locally adaptive hazard smoothing,Probab. Theory Related Fields,85, 523-538. · Zbl 0677.62034
[15] Parzen, E. (1962). On estimation of a probability density function and mode,Ann. Math. Statist.,33, 1065-1076. · Zbl 0116.11302
[16] Ramlau-Hansen, H. (1983). Smoothing counting process intensities by means of kernel functions,Ann. Statist.,11, 453-466. · Zbl 0514.62050
[17] Tanner, M. A. and Wong, W. H. (1983). The estimation of the hazard function from randomly censored data by the kernel method,Ann. Statist.,11, 989-993. · Zbl 0546.62017
[18] Uzunogullari, U. and Wang, J. L. (1990). Nonparametric estimation of hazard functions and their derivatives under truncation model, Tech. Report, #156, University of California, Davis.
[19] Uzunogullari, U. and Wang, J. L. (1992). A comparison of hazard rate estimators for left truncated and right censored data,Biometrika,79, 297-310. · Zbl 0751.62021
[20] Wang, M. C., Jewell, N. P. and Tsai, W. Y. (1986). Asymptotic properties of the product limit estimate under random truncation,Ann. Statist.,14, 1597-1605. · Zbl 0656.62048
[21] Watson, G. S. and Leadbetter, M. R. (1964). Hazard Analysis II,Sankhy? Ser. A,26, 101-116. · Zbl 0138.13906
[22] Woodroofe, M. (1985). Estimating a distribution function with truncated data,Ann. Statist.,13, 163-177. · Zbl 0574.62040
[23] Yandell, S. B. (1983). Nonparametric inference for rates with censored survival data,Ann. Statist.,11, 1119-1135. · Zbl 0598.62050
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.